My son has been complaining lately of his stomach hurting. He is 8 and was on Amoxocillan over a week ago for a sinus infection. We thought it was the Amoxocillan, but it should be out of his system by now. He acts normal, but usually complains in the morning. I thought it was because he didn't want to go to school, but he complained Saturday morning, when there was no school. It usually goes away within a few hours and he says it hurts in the middle, around his belly-button area. When he says it, he says, "I'm not kidding". I think he is doing it to get a reaction out of us, but I don't want to seem unsympathetic. So my question is---Is this a phase? Has anyone else experienced this with their child? Any advice would be appreciated!!!
November 19, 2012 at 10:30 AM
Has he been having regular bowel movements? I make my kids drink water first, then walk for a tummy ache most of the time, and if it's constipation, those strategies will help clear it out. Beyond that, you just have to start looking at different causes and solutions.
by Vertical15November 19, 2012 at 11:29 AM
I'm with Sonja, start looking for the cause. Does it always happen in the morning or sometimes throughout the day, too? Maybe he just needs to eat first thing?
November 19, 2012 at 11:51 AM
It usually first thing in the morning, but sometimes it does happen in the middle of the day. I am thinking constipation as well, so I have had him drink apple juice. It has been less since he drinks apple juice. I do know for a fact that if he has to poo at school, he will not do it. He will hold it until he gets home. That could be it. You ladies are geniuses. I bet he is trying to hold it too much.
by hwifeandmomNovember 19, 2012 at 6:19 PM
The amoxicillin could also mess up his intestinal flora (the healthy bacteria in the gut and intestinal tract, which get killed along with the bad bacteria). You might try giving him some pro-biotics which will help improve his intestinal flora as well as help with constipation issues.
by db1auNovember 19, 2012 at 9:24 PM
Could it be acid reflux. My child had a similar problem for months. Her doctor prescribed an anti acid, she's better now.
November 20, 2012 at 7:55 PMThe antibiotic can actually affect him for quite a while even after he's done with it. You might also try adding yogurt to his diet.
by TonyaLeaNovember 20, 2012 at 9:45 PM
I was going to suggest this as well. Antibiotics can really mess with your gut flora, and they always say it is a good idea to give kids (and adults) yogurt when they are taking any. Try a a good brand with lots of live cultures (not things like yoplait)...Stoneyfield has 6 active cultures and is a good option.
The antibiotic can actually affect him for quite a while even after he's done with it. You might also try adding yogurt to his diet.
by thanushNovember 20, 2012 at 11:04 PM
Why don't you just call his pediatrician and get his/her opinion? I wouldn't think a contant stomach ache as a phase... Ask him to describe the pain.. Is it lie a squeezing pain, a pinching one or like a cramp etc..